Jump to content
Nicholas

Nicholas: Coming off Clozapine (Clozaril)

Recommended Posts

Nicholas   
Nicholas

What is the best approach in tapering off Clozapine (Clozaril)? Something like (day yes day no):

02/jan: -12,5mg => 437,5mg
03/jan: ------
04/jan: -12,5mg => 425mg
05/jan: ------
06/jan: -12,5mg => 412,5mg
07/jan: ------
08/jan: -12,5mg => 400mg
09/jan: ------
10/jan: -25mg => 375mg
11/jan: ------
12/jan: ------
13/jan: -25mg => 350mg
14/jan: ------
15/jan: ------
16/jan: -25mg => 325mg
17/jan: ------
18/jan: ------
19/jan: -25mg => 300mg

then day yes day no day no, until 0.

Or 10% dosage reduction each week?

Is it secure? alttomeds.com have a plan to host for 8 weeks average, into coming off psych drugs. I food myself very good, I am frugivorous, don't take coffee, don't drink or smoke.

Is OK this reduction? What about permanent rebound, permanent psychosis? I already took Geodon Ziprazidone and withdrawal in 2 or 3 weeks, without collateral effects, only insomnia. Is Ziprazidone as Clozapine? Please, help me. Thank you.

Share this post


Link to post
scallywag   
scallywag

Nicholas -- Welcome to Surviving Antidepressants (SA)
 
The taper plan you are proposing is likely to create withdrawal symptoms. Even though you've had no problems  or symptoms for a limited period with previous drug tapers, there are no guarantees that the next time you reduce or discontinue a medication will be as easy. In fact, each time you discontinue a medication, the likelihood of experience withdrawal symptoms increases. To minimize the risk of withdrawal symptoms occurring, we suggest that people reduce dose by no more than 10% every 4 weeks.  For you this would look like
Jan. 2 405 mg
Jan. 30 365 mg
Feb. 27 328 mg.

You can read more about this in these topics:
Before you begin tapering -- what you need to know
Why taper by 10% of my dosage?


A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-18 months particularly?

  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Please use words or abbreviations for the month; 12/1 could be December 1 or January 12.
  • Any drugs prior to 18 months ago can just be listed with start and stop years.
  • You don't need to include symptoms or diagnoses other than the initial condition that led to prescribing the first drug.
  • We ask for this information in your signature so that we can see it at a glance. A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 8 and Post 9

Please read the topics I've linked and post your medication history in a signature. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
Nicholas   
Nicholas

I'm diagnosed schizoprenic. I was internee most part of 2016. In February, July, August to November (3 times). I didn't agree with my 2 last hospitalizations. In July I was listening voices, while I was running I shouted. My mother listened and called my family to come home. I remembered the time all my family was gathered, in one of the first hospitalizations, when I was tied, I got scared with this memory and hit my father. The fear made my hit my father. This in July.

 

In August I stopped the medication again and went very excited, writing in Twitter all I was feeling, even when bathing. My keyboard notebook stopped working with the water, on an impulse I threw it in the ground. Same thing, my mother called cops this time and sent me to hospitalization. This time they gave me Clozapine. I already take all remedies and take off: Risperidone, Seroquel, Olanzapine, Quetiapine, Ziprazidone, Haloperidol. All these were reducted in minimal dosage day yes day no.

I made a combination with my mother, I going reduce 12,5mg day yes day no, until 400mg. Observe one week, then 25mg day yes day no day no day no, like:

 

02/jan: -12,5mg => 437,5mg
03/jan: ------
04/jan: -12,5mg => 425mg
05/jan: ------
06/jan: -12,5mg => 412,5mg
07/jan: ------
08/jan: -12,5mg => 400mg

Wait one week

 

15/jan: -25mg => 375mg

16/jan: -----

17/jan: -----

18/jan: -----

19/jan; -25mg => 350mg

 

until 300mg, than observe again. It is going to be very difficult to stop, as I will have to go along with my doctor. Did you saw comingoff.com site telling about weekly 10% reduction? http://www.comingoff.com/plan.phpThere is drugs.com too https://www.drugs.com/dosage/clozaril.html .

 

This small reduction isn't going to harm me, right? I'm a little scared.

Share this post


Link to post
Nicholas   
Nicholas

Rufus http://rufusmay.com/said to me, about the reduction approach:

 

"Sounds like a very gradual and seady reduction which seems wise to me.

Are your health workers supporting you with this?

Noone can say what the long term effects wll be until you try but I doubt there will be any permanent withdrawal problems"

Share this post


Link to post
scallywag   
scallywag

We espouse a more conservative taper than 10% dose reductions every 14 days. Until you know how your CNS (central nervous system) responds to dose reductions, it's wise to take things slowly.

 

One member tapering an "anti-psychotic" drug has posted that she doesn't get symptoms until the end of the 2nd week or into the 3rd week after a reduction. Other members have had extremely negative experiences with tapering "anti-psychotics" too quickly: everything was fine with a rapid taper until "overnight" they got absolutely SLAMMED with severe symptoms.

 

To understand more about what happens in your CNS during tapering, please look at the information at these links:

One theory of anti-depressant withdrawal syndrome

How your brain responds to psychiatric drugs - aka "Brain remodeling"

Youtube video, 4 minutes: Healing from antidepressants

JanCarol - an analogy for tapering

Share this post


Link to post
nz11   
nz11

This site is aware of this guide and also has a link to it.

imo it is one of the best out there.

However for many people this approach is still too aggressive. This guide even alludes to this  fact on page 35, "You may want to start with an even smaller dose reduction and then stay there for a while" ..."Some people take years to come off successfully" "Be flexible..."

In fact the guide says "2-3 weeks or longer"

Unfortunately this guide talks about reductions based on original dose and half the original dose (when you arrive there) but evidence exists to support the notion  we are not talking about a straight line hybrid function. Sa operates on reductions based on % of previous dose...each consecutive drop is smaller than the previous one.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.